Results 1 to 5 of 5

Thread: i am on pain meds and a patch how do i get off later

  1. #1

    i am on pain meds and a patch how do i get off later

    does any one know about pain patches i am in pain now but want to get off at some point

  2. #2
    Tapering off would probably be the most comfortable way, but you can definitely stop opiods cold turkey (it just won't be pleasant, but it's not life threatening)

  3. #3
    It would be helpful to know a little bit more about the OP...type of disability or cause of pain, age, where located, etc.

    (KLD)

  4. #4
    Yes it would be helpful to know what you taken how much you taken and how long have you been taken it? What are you taking it for and you expect that condition be remedied when you quit?
    I would say you definitely want to taper off. You can go cold turkey but depending upon your answers to the questions above could be very very uncomfortable.
    It is been a while since I’ve used it, but there is a doctor that put a recommendation on how you taper down. I would strongly suggest you follow something like that debate on amounts taper down over a period of days or weeks.
    Assuming that you’re working with a Dr. for the pain medication, your best bet would be to speak to him or her about some of the medications you get that may relieve some of the symptoms.
    Anxiety can be very bad when coming off pain medications so try to get some type of quick acting anxiety relief such as a Xanax or possibly some sleeping medication such as Ambien if your doctor thinks appropriate.
    Coming off pain medications can be very difficult and very unpleasant, however if you plan properly you can do it and minimize the unpleasant symptoms.

  5. #5
    I was on both like you. The patch I was on was called Butrans and it came in 5 mg or 5 micrograms per patch. I was wearing 3 patches a day and to come off of it I would reduce it by a patch a week. At the same time I had become hyper-sensitive to opiods. I ended up going through a quick detox and spent 5 days in the hospital to do this. I agree with JAMESRRR, if you can slowly taper off of them, and I would recommend doing one drug at a time. Also, JAMESRRR pointed out anxiety being a problem when you do something like this. I had some minor problems with this, but it wasn't at a level that I needed to take something for it.

    Planning how and which drugs you are going to start getting off is important. As JAMESRR mentioned, you should expect the withdrawal to come with some unpleasant side effects. Best of luck to you.
    DaDutchman
    C5/C6 since 2007 due to car accident

Similar Threads

  1. decreased from 50 to 25 pain patch
    By jody in forum Pain
    Replies: 5
    Last Post: 09-14-2015, 03:23 PM
  2. Replies: 2
    Last Post: 01-31-2009, 12:28 AM
  3. Lidoderm patch for neuropathic pain
    By znop in forum Pain
    Replies: 12
    Last Post: 08-09-2006, 12:13 PM
  4. Pain patch / Death???
    By razzle51 in forum Pain
    Replies: 2
    Last Post: 07-07-2006, 04:13 PM
  5. Help!want off pain patch
    By Niese in forum Pain
    Replies: 4
    Last Post: 10-17-2004, 07:43 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •